| Model Number |
21987 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/02/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
A legal protection agency reported that during implantation of an intraocular lens (iol) into the capsular bag of the left eye, the surgeon observed extensive scratches of the optic surface.The operative report and discharge letter attribute the damage to contact between the injector plunger and the lens optic during injection.Consequently, there was an enlargement of the corneal incision, explantation of the damaged iol, and implantation of a second iol of the same model.
Additional Manufacturer Narrative
Additional information was requested but not received.A review of the lot device history record (dhr) did not identify any anomalies or nonconformities that could be related to this event.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, the root cause of this event could not be determined.